Nagoya Mathematical Journal

The moduli space of bilevel-6 abelian surfaces

G. K. Sankaran and J. G. Spandaw

Full-text: Open access

Abstract

We show that the moduli space of abelian surfaces with polarisation of type $(1, 6)$ and a bilevel structure has positive Kodaira dimension and indeed $p_{g} \geq 3$. To do this we show that three of the Siegel cusp forms with character for the paramodular symplectic group constructed by Gritsenko and Nikulin are cusp forms without character for the modular group associated to this moduli problem. We then calculate the divisors of the corresponding differential forms, using information about the fixed loci of elements of the paramodular group previously obtained by Brasch.

Article information

Source
Nagoya Math. J., Volume 168 (2002), 113-125.

Dates
First available in Project Euclid: 27 April 2005

Permanent link to this document
https://projecteuclid.org/euclid.nmj/1114631784

Mathematical Reviews number (MathSciNet)
MR1942398

Zentralblatt MATH identifier
1041.11034

Subjects
Primary: 14K10: Algebraic moduli, classification [See also 11G15]
Secondary: 11F46: Siegel modular groups; Siegel and Hilbert-Siegel modular and automorphic forms

Citation

Sankaran, G. K.; Spandaw, J. G. The moduli space of bilevel-6 abelian surfaces. Nagoya Math. J. 168 (2002), 113--125. https://projecteuclid.org/euclid.nmj/1114631784


Export citation

References

  • A. Ash, D. Mumford, M. Rapoport and Y. Tai, Smooth Compactification of Locally Symmetric Varieties, Math. Sci. Press, Brookline, Mass (1975).
  • H.-J. Brasch, Branch points in moduli spaces of certain abelian surfaces , Abelian Varieties, Egloffstein 1993, de Gruyter, Berlin (1995), 27–54.
  • L. A. Borisov, A finiteness theorem for subgroups of $\Sp(4, \ZZ)$ , Algebraic geometry, 9, J. Math. Sci. (New York), 94 (1999), 1073–1099.
  • M. Friedland and G. K. Sankaran, Das Titsgebäude von Siegelschen Modulgruppen vom Geschlecht 2 , Math. Abh. Sem. Univ. Hamburg, 71 (2001), 49–68.
  • E. Freitag, Siegelsche Modulfunktionen, Grundlehren der mathematischen Wissenschaften Bd. 254, Springer-Verlag, Berlin (1983).
  • G. van der Geer, Hilbert Modular Surfaces, Ergebnisse der Mathematik und ihrer Grenzgebiete Bd. 16, Springer-Verlag, Berlin-New York (1988).
  • V. Gritsenko, Irrationality of the moduli spaces of polarized abelian surfaces , Abelian Varieties, Egloffstein 1993, de Gruyter, Berlin (1995), 63–84.
  • V. Gritsenko and K. Hulek, Minimal Siegel modular threefolds , Math. Proc. Cambridge Philos. Soc., 123 (1998), 461–485.
  • V. Gritsenko and K. Hulek, The modular form of the Barth-Nieto quintic , Internat. Math. Res. Notices, 17 (1999), 915–937.
  • V. Gritsenko and V. Nikulin, Automorphic forms and Lorentzian Kac-Moody Algebras II , Internat. J. Math., 9 (1998), 201–275.
  • K. Hulek, C. Kahn and S. Weintraub, Moduli spaces of abelian surfaces : Compactification, degenerations and theta functions, de Gruyter (1993).
  • S. Mukai, Moduli of abelian surfaces, and regular polyhedral groups , Moduli of algebraic varieties and the monster, Sapporo 1999 (I. Nakamura, ed.), 68–74.
  • G. K. Sankaran, Abelian surfaces with odd bilevel structure , preprint 2002, math.AG/0209192.
  • K. Ueno, On fibre spaces of normally polarized abelian varieties of dimension 2. II. Singular fibres of the first kind , J. Fac. Sci. Univ. Tokyo Sect. IA Math., 19 (1972), 163–199.